Prozac withdrawal forum

Common Questions and Answers about Prozac withdrawal forum

prozac

Avatar n tn I am experiencing low blood sugar problems with Prozac withdrawal. Has anyone experienced low blood sugar (hypoglycemia) with Prozac withdrawal? If so did it eventually go away and how did you handle it?
1028100 tn?1253287899 //www.drugs.com/forum/featured-conditions/lexapro-withdrawal-24681-12.
Avatar f tn I am also on Prozac and Buspar. I successfully tapered off Buspar first (10 mg - 3 times daily)-no problems. I'm more concerned about Xanax. I've read such horror stories on the various internet sites about withdrawal. I have eliminated the mid day dose successfully and seems there are no real problems so far. I did that on the 20th of this month. My question is when and how should I tackle my next reduction of Xanax.
1540869 tn?1351214013 Prozac typically has a longer half-life (than some other meds) which means it takes longer for it to leave the body. Which means you would notice withdrawal symptoms later. I would have expected that you may have had some withdrawal symptoms by now. I probaby wouldn't be lamenting if you aren't. Some of the stories you hear about withdrawal or discontinuation are pretty bad.
Avatar f tn Never been on it, but remember, we're all different. And don't rule out some continuation of Paxil withdrawal, since you didn't finish it, you medicated it. And since remeron and Prozac work differently, and since Prozac and Paxil work differently, no, taking one doesn't necessarily do anything about the withdrawal from the other except medicate it. It might work, but it might not.
Avatar n tn I am 47 years old and have been taking Prozac for over 10 years ever since post-partum depression in 1991. About 6 months ago, my dosage was increased to 30 mg a day from 20 because it just didn't seem to be working as well. Since then, I have felt great, even a little agressive, but I have noticed a marked increase in desire for alcohol, started smoking again, and a new potential addiction to gambling (mostly slots at the casino).
Avatar n tn The best guess at this point is that you are not taking enough prozac to cover the Paxil withdrawal, and going up to 20 mg. a day, or a little more, might give you immediate relief. Talk to your doctor about this possibility. It is a good medication and when you stop it eventually, it is much easier than Paxil. The effect of Prozac as a continuation of Paxil is almost immediate..you don't have to wait for its positive effect.
Avatar f tn My guess is that this is the Effexor withdrawal, not the Prozac, as the Prozac will take about 4-6 weeks usually to start working. I also don't think it will help much with the Effexor withdrawal, as it's in a different class of drugs, no two drugs work the same or target the same neurotransmitter receptors, and you might get new side effects while getting used to the Prozac.
Avatar n tn I have learned so much since I found this forum. It's nice to know that I'm not the only one. I think it's something genetic that we were born with, or perhaps without. I have 3 different Dr's, Oncologist, Psychiatrist and Internal Medicine. I'm on so much medication I don't know how I even function.
Avatar f tn I remember something vaguley that the withdrawal of Prozac can bring on orginal symptoms and that they will pass with the withdrawal process. Or am I feeling like this because I need prozac and I should never have come off and never will come off?????? I also have the physical symptons of bloating , stomach cramps insomnia, vivd dreams etc but accept that these will go away in time. But the question is am I a chronicly unhappy person or is it just the withdrawal and it will pass?
Avatar f tn When should i be feeling the feel good effects of prozac i'm coming up to 4 weeks tomorrow and at first felt ok but have gone a little down hill i was just wondering weather its my body trying to adjust to the med. I'm currently taking 20mg in the morning does anybody think this needs to be upped if i have felt good and now gone a little down.I also take omega 3 fish oil and vitamin b complex. having few side effects off the prozac shakes feeling sick and diarrhea.
Avatar m tn I've been off work for 3 months now and have just maxed out on Wellbutrin SR to help with major depression. It's not helping so now I need to try another AD. I took Prozac a few years ago and had good success for a few years, so I think my next step to try the Prozac again. I tried Effexor for about 8 months but it never really helped. I experienced extreme withdrawal from it while switching to wellbutrin.
Avatar n tn s known as tolerance withdrawal, also commonly reffered to as interdose withdrawal, or rebound insomnia. You have been on extremely high doses for a very long time. The only way to reverse the neuroadaptability of the GABA receptors this dangerous drug has been known to cause these last 30 years, is to slowly wean youself down to a much lower level (about .5mg) over the course of several months, then to switch over to valium.
Avatar f tn I was on Prozac for 25 years and felt it was becoming ineffective. My doc switched me to Cymbalta. In the past 3 months I’ve gained 15 pounds. I want to switch back to Prozac. How should I do that?
Avatar f tn s a very individual thing. I would have taken it slower, but Prozac is tricky. Usually withdrawal is thought to be less than with other ssris because this drug stays in your system for about a month, whereas the others leave in hours. This gives your body a chance to adapt.
Avatar n tn let's see..Have been taking prozac for about ten years. Started getting very bad suicidal thoughts so first doctor upped dosage to 60 mg. Got worse. Next doctor sent me to psychiatrist. He weaned me off prozac and onto zoloft. Not good.So now I am on nothing. So now I am having horrid episodes. Suicidal thoughts and thoughts of violent actions. They come on very unexpected. Don't trust myself to get in car. I have been taking 2.5 mg. valium for theses episodes. These are not dr.
Avatar n tn I've known people on prozac, that quit cold turkey and had no withdrawal symtoms. I didn't have such luck with paxil,effexor. Does prozac not have the withdrawal symtoms, is it not as likely to cause these problems?
Avatar f tn Recently, about two weeks ago, his psychiatrist decided to re-prescribe Effexor XR 150 mg QAM, Depakote 500 mg BID, and added on Prozac 120 mg QAM, and 20 mg at night since the Depakote and Effexor has brought him out of depression in the past and try him on a weight management program instead. About a week later, he was omitted in the hospital for falling down and acting confused.
Avatar n tn Now, because Paxil is so hard to withdraw from for some people, what some psychiatrists do is put you on a little liquid prozac to ease the withdrawal. Also consider that Prozac isn't usually as effective with anxiety as Paxil, and has a much longer half-life in the body, so it takes longer to get Prozac in your system and out of your system than it does Paxil.
Avatar n tn George, The main risk of premature discontinuation of treatment with Prozac may be a recurrence of whatever psychiatric disorder the Prozac was being treated with. Prozac has a long half-life, and thus a low risk of "withdrawal symptoms".
Avatar f tn A lot of people don't get withdrawal. A lot do. Those two drugs aren't the worst for withdrawals. Prozac stays in the body for about a month, whereas the other ssris such as Zoloft leave in a matter of a day or less. So if there is going to be a withdrawal from Prozac, it's usually so long after quitting that shrinks probably don't attribute it to the Prozac.
Avatar n tn I recently (over a month ago) quit taking Prozac with no problem. What is the best way to withdraw from this drug. I know that if I have depression re-occurance, going back on the med is indicated. My doctor has not suggested I stop the medication although he thought I would have problems from getting off Prozac and did not.